Japanese Journal of Mathematics

, Volume 10, Issue 2, pp 135–235 | Cite as

Characters of (relatively) integrable modules over affine Lie superalgebras

Original Article


In the paper we consider the problem of computation of characters of relatively integrable irreducible highest weight modules L over finite-dimensional basic Lie superalgebras and over affine Lie superalgebras \({\mathfrak{g}}\). The problem consists of two parts. First, it is the reduction of the problem to the \({\overline{\mathfrak{g}}}\)-module F(L), where \({\overline{\mathfrak{g}}}\) is the associated to L integral Lie superalgebra and F(L) is an integrable irreducible highest weight \({\overline{\mathfrak{g}}}\)-module. Second, it is the computation of characters of integrable highest weight modules. There is a general conjecture concerning the first part, which we check in many cases. As for the second part, we prove in many cases the KW-character formula, provided that the KW-condition holds, including almost all finite-dimensional \({\mathfrak{g}}\)-modules when \({\mathfrak{g}}\) is basic, and all maximally atypical non-critical integrable \({\mathfrak{g}}\)-modules when \({\mathfrak{g}}\) is affine with non-zero dual Coxeter number.

Keywords and phrases

basic Lie superalgebra defect dual Coxeter number affine Lie superalgebra odd reflection integrable highest weight module over basic and affine Lie superalgebra maximally atypical module KW-condition Enright functor relatively integrable module character formula 

Mathematics Subject Classification (2010)

17B10 05E10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. BL.
    Bernšteĭn I.N., Leĭtes D.A.: A formula for the characters of the irreducible finite-dimensional representations of Lie superalgebras of series Gl and sl. C. R. Acad. Bulgare Sci. 33, 1049–1051 (1980)MathSciNetGoogle Scholar
  2. B.
    Brundan J.: Kazhdan–Lusztig polynomials and character formulae for the Lie superalgebra \({\mathfrak{gl}(m|n)}\). J. Amer. Math. Soc. 16, 185–231 (2003)MathSciNetCrossRefMATHGoogle Scholar
  3. CK.
    S.-J. Cheng and J.-H. Kwon, Kac–Wakimoto character formula for ortho-symplectic Lie superalgebras, preprint, arXiv:1406.6739.
  4. CMW.
    S.-J. Cheng, V. Mazorchuk and W. Wang, Equivalence of blocks for the general linear Lie superalgebra, preprint, arXiv:1301.1204.
  5. CHR.
    M. Chmutov, C. Hoyt and S. Reif, Kac–Wakimoto character formula for the general linear Lie superalgebra, preprint, arXiv:1310.3798.
  6. F.
    P. Fiebig, The combinatorics of category \({\mathcal{O}}\) over symmetrizable Kac–Moody algebras, Transform. Groups, 11 (2006), 29–49.Google Scholar
  7. G2.
    Gorelik M.: Weyl denominator identity for affine Lie superalgebras with non-zero dual Coxeter number. J. Algebra 337, 50–62 (2011)MathSciNetCrossRefMATHGoogle Scholar
  8. G1.
    M. Gorelik, Weyl denominator identity for finite-dimensional Lie superalgebras, In: Highlights in Lie Algebraic Methods, Progr. Math., 295, Birkhaüser/Springer, 2012, pp. 167–188.Google Scholar
  9. GK.
    Gorelik M., Kac V.G.: On simplicity of vacuum modules. Adv. Math. 211, 621–677 (2007)MathSciNetCrossRefMATHGoogle Scholar
  10. GKMP.
    M. Gorelik, V.G. Kac, P. Möseneder Frajria and P. Papi, Denominator identities for finite-dimensional Lie superalgebras and Howe duality for compact dual pairs, Jpn. J. Math., 7 (2012), 41–134.Google Scholar
  11. GR.
    Gorelik M., Reif S.: A denominator identity for affine Lie superalgebras with zero dual Coxeter number. Algebra Number Theory 6, 1043–1059 (2012)MathSciNetCrossRefMATHGoogle Scholar
  12. IK.
    Iohara K., Koga Y.: Enright functors for Kac–Moody superalgebras. Abh. Math. Semin. Univ. Hambg. 82, 205–226 (2012)MathSciNetCrossRefMATHGoogle Scholar
  13. K1.
    Kac V.G.: Lie superalgebras. Advances in Math. 26, 8–96 (1977)MathSciNetCrossRefMATHGoogle Scholar
  14. K2.
    V.G. Kac, Representations of classical Lie superalgebras, In: Differential Geometrical Methods in Mathematical Physics. II, Lecture Notes in Math., 676, Springer-Verlag, 1978, pp. 597–626.Google Scholar
  15. K3.
    V.G. Kac, Infinite-Dimensional Lie Algebras. Third ed., Cambridge Univ. Press, 1990.Google Scholar
  16. KK.
    Kac V.G., Kazhdan D.A.: Structure of representations with highest weight of infinite-dimensional Lie algebras. Adv. in Math. 34, 97–108 (1979)MathSciNetCrossRefMATHGoogle Scholar
  17. KRW.
    V.G. Kac, S.-S. Roan and M. Wakimoto, Quantum reduction for affine superalgebras, Comm. Math. Phys., 241(2003), 307–342.Google Scholar
  18. KW1.
    Kac V.G., Wakimoto M.: Modular invariant representations of infinite-dimensional Lie algebras and superalgebras. Proc. Nat. Acad. Sci. U.S.A. 85, 4956–4960 (1988)MathSciNetCrossRefMATHGoogle Scholar
  19. KW2.
    V.G. Kac and M. Wakimoto, Classification of modular invariant representation of affine algebras, In: Infinite-Dimensional Lie Algebras and Groups, Adv. Ser. Math. Phys., 7, World Sci. Publ., 1989, pp. 138–177.Google Scholar
  20. KW3.
    V.G. Kac and M. Wakimoto, Integrable highest weight modules over affine superalgebras and number theory, In: Lie Theory and Geometry, Progr. Math., 123, Birkhäuser Boston, Boston, MA, 1994, pp. 415–456.Google Scholar
  21. KW4.
    Kac V.G., Wakimoto M.: Integrable highest weight modules over affine superalgebras and Appell’s function. Comm. Math. Phys. 215, 631–682 (2001)MathSciNetCrossRefMATHGoogle Scholar
  22. KW5.
    Kac V.G., Wakimoto M.: Representations of affine superalgebras and mock theta functions. Transform. Groups. 19, 383–455 (2014)MathSciNetCrossRefMATHGoogle Scholar
  23. KW6.
    V.G. Kac and M. Wakimoto, Representations of affine superalgebras and mock theta functions. II, preprint, arXiv:1402:0727, to appear in Adv. Math.
  24. KW7.
    V.G. Kac and M. Wakimoto, Representations of affine superalgebras and mock theta functions. III, preprint, arXiv:1505.01047.
  25. KT1.
    M. Kashiwara and T. Tanisaki, Kazhdan–Lusztig conjecture for symmetrizable Kac–Moody algebras. III. Positive rational case, In: Mikio Sato: A Great Japanese Mathematician of the Twentieth Century, Asian J. Math., 2, International Press, 1998, pp. 779–832.Google Scholar
  26. KT2.
    M. Kashiwara and T. Tanisaki, Characters of the irreducible modules with non-critical highest weights over affine Lie algebras, In: Representations and Quantizations, Shanghai, 1998, China High. Educ. Press, Beijing, 2000, pp. 275–296.Google Scholar
  27. R.
    S. Reif, Denominator Identity for twisted affine Lie superalgebras, Int. Math. Res. Not. IMRN, 2014, 4146–4178.Google Scholar
  28. S1.
    V. Serganova, Kazhdan–Lusztig polynomials and character formula for the Lie superalgebra \({\mathfrak{gl}(m|n)}\), Selecta Math. (N.S.), 2 (1996), 607–651.Google Scholar
  29. S3.
    Serganova V.: On generalizations of root systems. Comm. Algebra 24, 4281–4299 (1996)MathSciNetCrossRefMATHGoogle Scholar
  30. S2.
    V. Serganova, Characters of irreducible representations of simple Lie superalgebras, In: Proceedings of the International Congress of Mathematicians. Vol. II, Berlin, 1998, Doc. Math., 1998, pp. 583–593.Google Scholar
  31. S4.
    V. Serganova, Kac–Moody superalgebras and integrability, In: Developments and Trends in Infinite-Dimensional Lie Theory, Progr. Math., 288, Birkhäuser Boston, Boston, MA, 2011, pp. 169–218.Google Scholar
  32. Sh.
    A. Shaviv, On the correspondence of affine generalized root systems and symmetrizable affine Kac–Moody superalgebras, M. Sc. thesis, 2014.Google Scholar
  33. SZ.
    Su Y., Zhang R.B.: Character and dimension formulae for general linear superalgebra. Adv. Math. 211, 1–33 (2007)MathSciNetCrossRefMATHGoogle Scholar
  34. J1.
    Van der Jeugt J.: Irreducible representations of the exceptional Lie superalgebras \({D(2,1;\alpha)}\). J. Math. Phys. 26, 913–924 (1985)MathSciNetCrossRefMATHGoogle Scholar
  35. J2.
    Van der Jeugt J.: Character formulae for the Lie superalgebra C(n). Comm. Algebra 19, 199–222 (1991)MathSciNetCrossRefMATHGoogle Scholar
  36. JHKT.
    Van der Jeugt J., Hughes J.W.B., King R.C., Thierry-Mieg J.: Character formulas for irreducible modules of the Lie superalgebras \({\mathfrak{sl}(m/n)}\). J. Math. Phys., 31, 2278–2304 (1990)MathSciNetCrossRefMATHGoogle Scholar
  37. Z.
    S. Zwegers, Mock theta functions, preprint, arXiv:0807.4834.

Copyright information

© The Mathematical Society of Japan and Springer Japan 2015

Authors and Affiliations

  1. 1.Department of MathematicsThe Weizmann Institute of ScienceRehovotIsrael
  2. 2.Department of Mathematics, 2-178Massachusetts Institute of TechnologyCambridgeUSA

Personalised recommendations